AIMS Mathematics, 2018, 3(4): 464-484. doi: 10.3934/Math.2018.4.464

Research article

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

A semilnear singular problem for the fractional laplacian

Facultad de Matematica, Astronomia y Fisica, Universidad Nacional de Cordoba, CiudadUniversitaria, 5000 Cordoba, Argentina

We study the problem $\left(  -\Delta\right)  ^{s}u=-au^{-\gamma}+\lambda h$ in $\Omega,$ $u=0$ in $\mathbb{R}^{n}\setminus\Omega,$ $u>0$ in $\Omega,$ where $0{\langle}s\langle1,$ $\Omega$ is a bounded domain in $\mathbb{R}^{n}$ with $C^{1,1}$ boundary, $a$ and $h$ are nonnegative bounded functions, $h\not \equiv 0,$ and $\lambda>0.$ We prove that if $\gamma\in\left(  0,s\right)  $ then, for $\lambda$ positive and large enough, there exists a weak solution such that $c_{1}d_{\Omega}^{s}\leq u\leq c_{2}d_{\Omega}^{s}$ in $\Omega$ for some positive constants $c_{1}$ and $c_{2}.$ A somewhat more general result is also given.
  Article Metrics


1. I. Bachar, H. Mâagli and V. Rǎdulescu, Singular solutions of a nonlinear elliptic equation in a punctured domain, Electron. J. Qual. Theo., 94 (2017), 1–19.

2. B. Barrios, I. De Bonis, M. Medina, et al. Semilinear problems for the fractional laplacian with a singular nonlinearity, Open Math., 13 (2015), 390–407.

3. A. Callegari and A. Nachman, A nonlinear singular boundary-value problem in the theory of pseudoplastic fluids, SIAM J. Appl. Math., 38 (1980), 275–281.

4. Z. Chen and R. Song, Estimates on Green functions and Poisson kernels for symmetric stable processes, Math. Ann., 312 (1998), 465–501.

5. F. Cîrstea, M. Ghergu and V. Rǎdulescu, Combined effects of asymptotically linear and singular nonlinearities in bifurcation problems of Lane-Emden-Fowler type, J. Math. Pure. Appl., 84 (2005), 493–508.

6. D. S. Cohen and H. B. Keller, Some positive problems suggested by nonlinear heat generators, J. Math. Mech., 16 (1967), 1361–1376.

7. M. G. Crandall, P. H. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Commun. Part. Diff. Eq., 2 (1977), 193–222.

8. M. A. del Pino, A global estimate for the gradient in a singular elliptic boundary value problem, Proceedings of the Royal Society of Edinburgh Section A: Mathematics, 122 (1992), 341–352.

9. J. I. Diaz, J. Hernandez and J. M. Rakotoson, On very weak positive solutions to some semilinear elliptic problems with simultaneous singular nonlinear and spatial dependence terms, Milan J. Math., 79 (2011), 233–245.

10. J. Díaz, M. Morel and L. Oswald, An elliptic equation with singular nonlinearity, Commun. Part. Diff. Eq., 12 (1987), 1333–1344.

11. E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, B. Sci. Math., 136 (2012), 521–573.

12. A. Di Castro, T. Kuusi and G. Palatucci, Local behavior of fractional p-minimizers, ANN. I. H. POINCARE-AN, 33 (2016), 1279–1299.

13. L. Dupaigne, M. Ghergu and V. Rǎdulescu, Lane-Emden-Fowler equations with convection and singular potential, J. Math. Pure. Appl., 87 (2007), 563–581.

14. L. F. O. Faria, O. H. Miyagaki and D. Motreanu, Comparison and positive solutions for problems with the (p;q)-Laplacian and a convection term, Proceedings of the Edinburgh Mathematical Society (Series 2), 57 (2014), 687–698.

15. W. Fulks and J. S. Maybee, A singular nonlinear equation, Osaka J. Math., 12 (1960), 1–19.

16. A. Fiscella, R. Servadei and E. Valdinoci, Density properties for fractional Sobolev Spaces, Annales Academiae Scientiarum Fennicae. Mathematica, 40 (2015), 235–253.

17. L. Gasiński and N. S. Papageorgiou, Nonlinear Elliptic Equations with Singular Terms and Combined Nonlinearities, Ann. Henri Poincaré, 13 (2012), 481–512.

18. M. Ghergu, V. Liskevich and Z. Sobol, Singular solutions for second-order non-divergence type elliptic inequalities in punctured balls, J. Anal. Math., 123 (2014), 251-279.

19. T. Godoy and A. Guerin, Multiplicity of positive weak solutions to subcritical singular elliptic Dirichlet problems, Electron. J. Qual. Theo., 100 (2017), 1–30.

20. T. Godoy and A. Guerin, Multiple positive finite energy weak solutions to singular elliptic problems with a parameter, AIMS Mathematics, 3 (2018), 233–252.

21. A. C. Lazer and P. J. McKenna, On a singular nonlinear elliptic boundary value problem, P. Am. Math. Soc., 111 (1991), 721–730.

22. H. Mâagli, Asymptotic behavior of positive solutions of a semilinear Dirichlet problem, Nonlinear Anal-Theor, 74 (2011), 2941–2947.

23. H. Mâagli, and M. Zribi, Existence and estimates of solutions for singular nonlinear elliptic problems, J. Math. Anal. Appl., 263 (2001), 522–542.

24. N. S. Papageorgiou and G. Smyrlis, Nonlinear elliptic equations with singular reaction, Osaka J. Math., 53 (2016), 489–514.

25. K. Ho, K. Perera, I. Sim, et al. A note on fractional p-Laplacian problems with singular weights, Journal of fixed point theory and its applications, 19 (2017), 157–173.

26. V. D. Rǎdulescu, Singular phenomena in nonlinear elliptic problems. From blow-up boundary solutions to equations with singular nonlinearities, In: M. Chipot, Editor, Handbook of Differential Equations: Stationary Partial Differential Equations, North-Holland Elsevier Science, Amsterdam, 4 (2007), 483–593.

27. X. Ros-Oton, Nonlocal elliptic equations in bounded domains: a survey, Publ. Mat., 60 (2016), 3–26.

28. X. Ros-Oton and J. Serra, The Dirichlet problem fot the fractional laplacian: Regularity up to the boundary, J. Math. Pure. Appl., 101 (2014), 275–302.

29. R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105–2137.

30. Z. Zhang, The asymptotic behaviour of the unique solution for the singular Lane–Emden–Fowler equation, J. Math. Anal. Appl., 312 (2005), 33–43.

© 2018 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved